Doctor insights on:
Withdrawal?: Lithium is out of the body in about 3 days if stopped completely, but there usually aren't withdrawal symptoms from stopping. Of course, the original problem (the reason for taking it in the first place) could come back. Anyone stopping lithium should work closely with their prescribing doctor (psychiatrist), and contact them if they experience any symptoms. ...Read more
Chemically, lithium is a light, soft, alkali metal. It's very highly reactive, so that in nature it's only found in compound form. It's useful in batteries. As a medication, Lithium Carbonate and citrate can be used to stabilize mood in people with bipolar disorder. In these people it can help with both mania and depression. Blood level monitoring is ...Read more
Abrupt Lithium withdrawal caused severe akathisia symptoms. 4 months later I still experience mild symptoms. What can I do? Doctors are confused.
Get a second opinion: akathisia from drug withdrawal should, like ALL symptoms related to withdrawal, be transient and self-limited. However, I have seen many cases where such symptoms appear to persist, and it is never clear whether an underlying problems has been unmasked or it is an idiosyncratic individual response that is unusual/rare. Check for other diagnoses-eg restless leg syndrome) and treat symptomatically. ...Read more
How do you treat persistent severe akathisia like symptoms from Lithium toxicity and withdrawal when benzos and propanolol cause breathing issues?
More info is needed: Are you in a hospital setting?how bad of a lithium intoxication? . A low dose lorazepam 0,5mg po q4-6 hours should help. Not sure what breathing problems u refer to, but you'll be monitored .If you are at home and can't take benzos, try a calming, long bath with calming salts, and lavanda oil. Followed by a long walk. ...Read more
Deep question!: I would suspect like many things in psychiatry there is no absolute answer to your question. The evidence for withdrawal after discontinuation of lithium is unclear. It is generally thought manic and depressive recurrences after lithium discontinuation suggest rebound, but actual studies are absent to my knowledge. The answer for you may reside in what you have experienced personally. ...Read more
Been off of Lithium for a month now. Just now starting to get over the withdrawal process of it. How much longer do I have?
Depends: Multiple factors can influence Lithium withdrawal. How long you were on Lithium, How high the dose and your metabolism. Gradual discontinuation over 30 days or reducing the dose by 10% every month until you are down to nothing is recommended in the literature. The message is I hope you are doing this under a Psychiatrist supervision. Good luck and keep asking questions. ...Read more
Can I go through withdrawal symptoms if I immediately stop taking lithium 300mg and Abilify (aripiprazole) 5mg both once per day? And if so, what are they?
Unlikely: I think it unlikely u would experience withdrawal by discontinuing 5 mg of Abilify (aripiprazole) and 300 mg of lithium. My biggest concern would be a return or worsening of whatever conditions these were intended to treat. Please speak to your doctor before stopping your meds. ...Read more
2 other psychiatrists agree that I've been misdiagnosed with manic depression. Was prescribed Lithium. How long does the withdrawal process last?
Don't worry.: It probably will be relatively easy. Work w/ the psych you feel good w/ if they'll be treating you but if you're on your own, read this piece to be safe. You'd need a doctor to prescribe the taper doses if necessary. Slow is better than cold turkey if you were on it at a high dose or for long. http://mentalhealthdaily.com/2014/04/24/lithium-withdrawal-symptoms-list-of-possibilities/ Hope it helps! ...Read more
Withdrawal: Is group of symptoms that occur upon sudden discontinuation or decrease in dose of medication or recreational drugs. The symptoms vary with the type of drug, how long u have been on it, its half-life, and whether other drugs are taken at same time. ...Read more
- Talk to a doctor live online for free
- Lithium carbonate withdrawal
- Lithium withdrawal syndrome
- Lithium withdrawal side effects
- Ask a doctor a question free online
- Lithium withdrawal symptoms
- Lithium carbonate withdrawal symptoms
- Talk to a psychologist online for free